Radiation retinopathy caused by low dose irradiation and antithyroid drug-induced systemic vasculitis

Koh Hei Sonoda, Masahiro Yamamoto, Tatsuro Ishibashi

研究成果: Contribution to journalArticle査読

3 被引用数 (Scopus)

抄録

Background: We report on a patient with Graves' disease with radiation retinopathy caused by low-dose irradiation and antithyroid drug-induced antineutrophil cytoplasmic antibody (ANCA)-positive vasculitis. Case: A 38-year-old woman with Graves' disease presented with bilateral blurred vision, microaneurysms, telangiectasia, and macular edema. The patient was examined by ophthalmoscopy and fluorescein angiography, and radiation retinopathy was diagnosed. Observations: The patient had been treated with low-dose irradiation for her Graves' ophthalmopathy a few years earlier. She also had ANCA-positive vasculitis induced by the antithyroid drug (propylthiouracil, PTU) that had been prescribed for her at that time. Because of multiple avascular areas on both retinas, she was treated by intensive retinal photocoagulation to control progressive retinopathy. Conclusions: The radiation doses used to treat Graves' disease ophthalmopathy are low. Nevertheless, there is still a risk of radiation retinopathy developing in patients with PTU-induced ANCA-positive vasculitis.

本文言語英語
ページ(範囲)261-263
ページ数3
ジャーナルJapanese Journal of Ophthalmology
49
3
DOI
出版ステータス出版済み - 5 2005

All Science Journal Classification (ASJC) codes

  • 眼科学

フィンガープリント

「Radiation retinopathy caused by low dose irradiation and antithyroid drug-induced systemic vasculitis」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル